Alert archive / Tennessee / Special Weather Statements in 2013
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Sep 2, 2013, 11:21 PM CDT for Cumberland County, Putnam County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 11:21 PM CDT (04:21 UTC)
- Expired
- Sep 3, 2013, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Putnam County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2868 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WWUS84 KOHX 030421
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CDT MON SEP 2 2013
TNZ032>034-065-066-030515-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
1121 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF JAMESTOWN TO COOKEVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAWFORD...GRIMSLEY...
COOKEVILLE...ALGOOD...MONTEREY...CLARKRANGE...PLEASANT HILL...SLATE
SPRINGS...FAIRFIELD GLADE...CROSSVILLE...LAKE TANSI AND CUMBERLAND
MOUNTAIN STATE PARK.
VERY HEAVY DOWNPOURS ARE OCCURRING ALONG WITH FREQUENT LIGHTNING.
SOME AREAS MAY RECEIVE 2 INCHES OF RAIN AS THESE STORMS MOVE ACROSS
THE AREA. WINDS OVER 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
LAT...LON 3580 8503 3618 8566 3639 8508 3629 8485
3629 8486 3624 8487 3621 8491 3616 8490
3610 8483 3609 8480 3606 8478 3599 8471
3593 8469
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Sep 2, 8:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 2, 8:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 843 PM CDT MON SEP 2 2013 .UPDATE... HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT SFC FRONTAL BOUNDARY BEGINNING TO MOVE INTO MID STATE...WITH CLRING BEGINNING ACROSS NW PORTIONS OF THE MID STATE...WITH THE POSSIBILITY OF ISO SHWRS/TSTMS ACROSS REMAINDER OF MID STATE THRU MIDNIGHT. WITH SCT AREAS OF RAINFALL ACROSS THE MID STATE THIS EVENING...WILL ALSO MENTION PATCHY FOG FORMATION AFTER MIDNIGHT ACROSS ENTIRE MID STATE. SOME OF THIS FOG COULD BE ALSO BE LOCALLY DENSE...AND WILL WATCH FOG FORMATION TRENDS AND VSBY RESTRICTIONS AS IT DEVELOPS THIS EVENING AND OVERNIGHT FOR FURTHER UPDATES IF NEEDED. CURRENT TEMPS ON LINE WITH FORECASTED LOWS AND NO ADJUSTMENTS TO OVERNIGHT LOWS MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 633 PM CDT MON SEP 2 2013/ UPDATE...FOR AVIATION. AVIATION... 00Z TAFS...MAIN CONCERNS INCLUDE LINGERING TSRA THIS EVENING AND FOG DEVELOPMENT OVERNIGHT. LATEST RADAR SHOWS SCT TSRA AHEAD OF COLD FRONT THAT IS COMING INTO NW MID TN. WILL KEEP A VCTS FOR CKV AND BNA FOR A SHORT PERIOD AT THE START OF THE TAFS...WITH A VCTS FOR CSV 02-06Z. ANY DIRECT IMPACTS FROM TSRA ON TAF SITES WILL BE BRIEF. LIGHT NW WINDS AND LINGERING BOUNDARY LAYER MOISTURE WILL ALLOW AREAS OF FOG TO FORM OVERNIGHT. DENSE FOG IS POSSIBLE AT ALL SITES...BUT CKV AND CSV ARE THE USUAL SUSPECTS FOR LIFR CONDITIONS. FOR BNA WILL GO MVFR AFTER 08Z WITH MENTION OF BCFG. AFTER THE FOG LIFTS AROUND 14Z...NICE VFR WX WITH SCT CUMULUS CLOUDS WILL PREVAIL ACROSS THE AREA. 13 PREV DISCUSSION... /ISSUED 237 PM CDT MON SEP 2 2013/ DISCUSSION...COLD FRONT HAS FINALLY REACHED THE KY SIDE OF LAND BETWEEN THE LAKES, WITH SCATTERED STORMS FIRING ALONG AND AHEAD OF THE SURFACE FRONT. ENVIRONMENT ON OUR SIDE OF THE FRONT IS QUITE UNSTABLE, BUT ALSO DRY ABOVE 700 MB, SO DON'T EXPECT MORE THAN SCATTERED ACTIVITY THE REMAINDER OF THE AFTERNOON, WITH STORMS MOVING SOUTHEASTWARD OUT OF THE AREA DURING THE EVENING AND OVERNIGHT AS THE FRONT PASSES COMPLETELY THROUGH THE MID STATE. LOOK FOR DRY WEATHER FROM TOMORROW AT LEAST THROUGH SUNDAY AS A STRONG UPPER RIDGE TO OUR WEST CONTROLS OUR WEATHER PATTERN BEYOND THE 7-DAY FORECAST PERIOD. TEMPERATURES WILL BE MUCH COOLER STARTING TOMORROW, WITH SOME 50'S TOMORROW NIGHT AND WEDNESDAY NIGHT BEFORE THE ATMOSPHERE GRADUALLY WARMS BACK UP TO SEASONAL NORMALS BY THE WEEKEND. ROSE && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 18 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON SEP 2 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. A FEW OF THE STORMS COULD BE STRONG. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TJ
In the hours before
Special weather statement, Sep 2, 8:42 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT MON SEP 2 2013
TNZ028-030230-
WILSON-
842 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR MOUNT JULIET...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUNT JULIET AND LEBANON.
VERY HEAVY DOWNPOURS WERE OCCURRING...WITH RAINFALL TOTALS AROUND 2
INCHES POSSIBLE FROM THESE STORMS. LOOK FOR SOME STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS...ESPECIALLY ALONG AND NORTH
OF HIGHWAY 70.
LAT...LON 3629 8624 3618 8632 3618 8656 3625 8658
3629 8648
13Special weather statement, Sep 2, 11:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CDT MON SEP 2 2013
TNZ032>034-065-066-030515-
CUMBERLAND-FENTRESS-OVERTON-PUTNAM-WHITE-
1121 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PUTNAM AND WHITE COUNTIES...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF JAMESTOWN TO COOKEVILLE...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAWFORD...GRIMSLEY...
COOKEVILLE...ALGOOD...MONTEREY...CLARKRANGE...PLEASANT HILL...SLATE
SPRINGS...FAIRFIELD GLADE...CROSSVILLE...LAKE TANSI AND CUMBERLAND
MOUNTAIN STATE PARK.
VERY HEAVY DOWNPOURS ARE OCCURRING ALONG WITH FREQUENT LIGHTNING.
SOME AREAS MAY RECEIVE 2 INCHES OF RAIN AS THESE STORMS MOVE ACROSS
THE AREA. WINDS OVER 30 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
LAT...LON 3580 8503 3618 8566 3639 8508 3629 8485
3629 8486 3624 8487 3621 8491 3616 8490
3610 8483 3609 8480 3606 8478 3599 8471
3593 8469
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:42 PM CDT | Special Weather Statement | OHX | Wilson | 48 min |
| Sep 3, 1:07 AM CDT | Areal Flood Advisory | OHX | Putnam, White | 113 min |
Nearby
Special Weather Statements in Tennessee, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.